The Journal of Geometric Analysis

, Volume 12, Issue 1, pp 89–102

A characterization of the higher dimensional groups associated with continuous wavelets

  • R. S. Laugesen
  • N. Weaver
  • G. L. Weiss
  • E. N. Wilson
Article

DOI: 10.1007/BF02930862

Cite this article as:
Laugesen, R.S., Weaver, N., Weiss, G.L. et al. J Geom Anal (2002) 12: 89. doi:10.1007/BF02930862

Abstract

A subgroup D of GL (n, ℝ) is said to be admissible if the semidirect product of D and ℝn, considered as a subgroup of the affine group on ℝn, admits wavelets ψ ∈ L2(ℝn) satisfying a generalization of the Calderón reproducing, formula. This article provides a nearly complete characterization of the admissible subgroups D. More precisely, if D is admissible, then the stability subgroup Dx for the transpose action of D on ℝn must be compact for a. e. x. ∈ ℝn; moreover, if Δ is the modular function of D, there must exist an a ∈ D such that |det a| ≠ Δ(a). Conversely, if the last condition holds and for a. e. x ∈ ℝn there exists an ε > 0 for which the ε-stabilizer Dxε is compact, then D is admissible. Numerous examples are given of both admissible and non-admissible groups.

Math Subject Classification

42MCS2000

Key Words and Phrases

continuous waveletsdiscrete waveletsadmissable dialatin groups

Copyright information

© Mathematica Josephina, Inc. 2002

Authors and Affiliations

  • R. S. Laugesen
    • 1
  • N. Weaver
    • 2
  • G. L. Weiss
    • 2
  • E. N. Wilson
    • 2
  1. 1.Department of MathematicsUniversity of IllinoisUrbana
  2. 2.Department of MathematicsWashington UniversitySt. Louis